Alert archive / California / Wind Advisories in 2012
Wind Advisory 20, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 26, 2012, 4:26 AM PDT. It took effect at Apr 26, 2012, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 4:26 AM PDT (11:26 UTC)
- In effect from
- Apr 26, 2012, 2:00 PM PDT
- Expired
- Apr 26, 2012, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS76 KHNX 261126 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 426 AM PDT THU APR 26 2012 CAZ095-098-099-261930- /O.NEW.KHNX.WI.Y.0020.120426T2100Z-120427T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 426 AM PDT THU APR 26 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: BECOMING WEST 15 TO 25 MPH THIS MORNING INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI * IMPACTS: TRAVELERS ON HIGHWAY 14 WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS. OTHER HIGHWAY IMPACTED WILL BE STATE HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
2 follow-up statements
732 WWUS76 KHNX 261928 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1228 PM PDT THU APR 26 2012 CAZ095-098-099-270400- /O.CON.KHNX.WI.Y.0020.120426T2100Z-120427T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1228 PM PDT THU APR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI * IMPACTS: TRAVELERS ON HIGHWAY 14 WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS. OTHER HIGHWAYS IMPACTED WILL BE STATE HIGHWAY 58 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS WEATHER.GOV/HANFORD
377 WWUS76 KHNX 270401 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 901 PM PDT THU APR 26 2012 CAZ095-098-099-270515- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-120427T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 901 PM PDT THU APR 26 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DIMINISH BELOW ADVISORY LEVEL THIS EVENING. HOWEVER STRONG WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ESPECIALLY BELOW MOUNTAIN PASSES WILL BE POSSIBLE INTO THE EARLY MORNING HOURS. $$ MV WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:50 PM PDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 9:50 PM PDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 950 PM PDT WED APR 25 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE HAS BEGUN MOVING INTO SOUTHERN CALIFORNIA AND HAS BROUGHT SCATTERED SHOWERS TO THE AREA WHICH IS EXPECTED TO LAST THROUGH THURSDAY MORNING. PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN LIGHT. HIGH PRESSURE WILL RETURN BY THIS WEEKEND AND BRING DRY CONDITIONS AND KEEP TEMPERATURES NEAR NORMAL. && .DISCUSSION... THE SOUTHERN PORTION OF THE SPLIT PACIFIC STORM SYSTEM IS NEARING THE SOUTHERN CALIFORNIA COAST AND STEERING SOME MOISTURE AND CLOUD COVER AHEAD OF IT ACROSS THE CENTRAL CALIFORNIA INTERIOR. LIFT AND INSTABILITY AHEAD OF THE SYSTEM HAS GENERATED SOME MAINLY LIGHT SHOWERS BUT RECENTLY SOME HEAVIER SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED IN THE SOUTH VALLEY AND TULARE COUNTY MOUNTAINS. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE LOW TRACKS EAST THROUGH SOUTHERN CALIFORNIA. THE FORECAST HAS BEEN UPDATED TO ADD THUNDER TO THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT. && .PREV DISCUSSION... /ISSUED 145 PM PDT WED APR 25 2012/ DISCUSSION...TWO LOW PRESSURE SYSTEMS REMAIN POISED TO IMPACT OUR AREA. WV/IR INDICATE THE FIRST ONE IS CURRENTLY SITUATED OFF THE NORTHERN BAJA COAST NEAR 29N/125W. A VORT MAX BEING PULLED NORTHWARD AHEAD OF THIS FEATURE HAS ALREADY BROUGHT SOME LIGHT PRECIPITATION TO MUCH OF OUR AREA TODAY...WITH AMOUNTS GENERALLY A TENTH OF AN INCH OR BELOW. SOME BREAKS IN THE CLOUD COVER HAVE BEEN NOTICED BEHIND IT WHICH HAVE RESULTING IN ANOTHER FAIRLY MILD DAY ACROSS OUR AREA. SATELLITE IMAGERY AND RADAR COMPOSITES ARE INDICATING ANOTHER VORT MAX TAKING AIM AT THE CENTRAL CALIFORNIA COASTAL REGION FROM THE SOUTH. SOME OF IT/S ASSOCIATED MOISTURE WILL AFFECT OUR AREA LATER THIS AFTERNOON AND EVENING...BUT PRECIPITATION AMOUNTS WILL REMAIN LIGHT. SNOW LEVELS WILL REMAIN HIGH...ABOVE 9000 FEET THROUGH THIS EVENING AS OUR AREA REMAINS IN A WARM AIRMASS. 12Z WRF/GFS ARE IN GOOD AGREEMENT IN BRINGING THE OFFSHORE LOW INLAND ACROSS SOCAL NEAR THE US/MEXICO BORDER LATE TONIGHT AND EARLY THURSDAY AS THE SECOND SYSTEM DEEPENS OFF THE NORCAL COAST AND BECOME NEGATIVELY TILTED. THIS SECOND SYSTEM IS PROGGED TO CROSS NORCAL ON THURSDAY AND PUSH A COLD FRONT SOUTHWARD ACROSS OUR AREA....BRINGING ANOTHER ROUND OF SHOWERS WHICH WILL MAINLY AFFECT THE SOUTHERN SIERRA NEVADA. SNOW LEVELS ARE EXPECTED TO LOWER TO 6000 TO 7000 FEET BY LATE THURSDAY...BUT THE MOST SIGNIFICANT ACCUMULATIONS SHOULD REMAIN OVER THE HIGHER ELEVATIONS. WHILE A FEW OF THE HIGHER PEAKS NEAR ALONG SOUTHERN SIERRA NEVADA CREST MAY PICK UP AS MUCH AS 10 INCHES OF NEW SNOWFALL TONIGHT AND THURSDAY...MOST AREAS ABOVE 7000 FEET WILL PICK UP 2 TO 6 INCHES OF SNOWFALL. AM THEREFORE NOT PLANNING TO ISSUE ANY WINTER WEATHER HIGHLIGHTS WITH THESE SYSTEMS AS ADVISORY LEVEL AMOUNTS WILL BE LOCALIZED AND HAVE DECIDED TO FRESHEN UP THE ONGOING SPECIAL WEATHER STATEMENT. THE INCREASED CLOUDS COVER AND COOLER AIRMASS PUSHING INTO OUR AREA ON THURSDAY WILL RESULT IN HIGH TEMPERATURES BEING MUCH BELOW NORMAL FOR LATE APRIL. THE LOW WILL MOVE EAST INTO THE GREAT BASIN ON THURSDAY NIGHT WITH ANY RESIDUAL OVER THE SOUTHERN SIERRA NEVADA ENDING. MEANWHILE...ON FRIDAY A RIDGE IS PROGGED TO SLOWLY BUILD OFF THE CA COAST AND KEEP CENTRAL CA UNDER A COOL AND DRY NORTHWEST FLOW. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH THE UPCOMING WEEKEND AS THE DEPARTED LOW REMAINS QUASI-STATIONARY OVER THE NORTHERN ROCKIES AND THE OFFSHORE RIDGE SLOWLY AMPLIFIES. AS A RESULT...TEMPERATURES ARE EXPECTED TO SLOWLY RECOVER OVER THE WEEKEND AS THE AIRMASS MODIFIES WHILE OUR AREA REMAINS FREE OF PRECIPITATION WITH A LACK OF SUFFICIENT MOISTURE. THE MEDIUM RANGE MODELS INDICATE THAT THE PATTERN IS EXPECTED TO DAMPEN BY THE MIDDLE OF NEXT WEEK WITH THE FLOW ALOFT BECOMING MORE WESTERLY KEEPING DRY WEATHER AND TEMPERATURES NEAR SEASONAL NORMALS FOR MOST OF NEXT WEEK. && .AVIATION... OVER THE SRN SIERRA AND TEHACHAPI MTNS...AREAS OF IFR AND MTN OBSCURATIONS IN CLOUDS/PRECIP...BECOMING WIDESPREAD AFTER 03Z THURSDAY AND CONTINUING THRU 21Z THURSDAY BEFORE IMPROVING. IN THE SAN JOAQUIN VALLEY AND HIGH DESERTS OF KERN COUNTY... VFR THRU 02Z THURSDAY WITH CIGS ABOVE 5000 FT AGL WITH SCT SHOWERS. CIGS LOWERING TO 3000-4000 FT AGL AFTER 02Z AND CONTINUING THRU 21Z THURSDAY. A FEW AREAS OF MVFR/LOCAL IFR CIGS/VSBY IN HEAVIER SHOWERS. && .AIR QUALITY ISSUES... !!!! BULLETIN ERROR !!!! PLEASE MAKE A NOTE IN THE STATION LOG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JEB AVN/FW...MV SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 25, 9:20 PM PDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 920 PM PDT WED APR 25 2012 CAZ091-092-261200- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 920 PM PDT WED APR 25 2012 ...THUNDER IN THE SOUTH VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TONIGHT A COUPLE THUNDERSTORMS HAVE POPPED UP IN THE SOUTH VALLEY IN THE VICINITY OF BAKERSFIELD. EXPECT THESE STORMS TO CONTINUE TO FORM OVER THE SOUTH VALLEY UNTIL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
In the hours before
Special weather statement, Apr 25, 11:46 PM PDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1146 PM PDT WED APR 25 2012 CAZ090>094-096-097-260730- KINGS CA-FRESNO CA-TULARE CA- 1146 PM PDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN TULARE COUNTY IN CENTRAL CALIFORNIA CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA EXTREME NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA UNTIL 1230 AM PDT AT 1135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND VISALIA TO 11 MILES NORTH OF THREE RIVERS...AND MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. WATCH FOR FLOODED STREETS IF DRIVING IN THE AFFECTED AREA. LAT...LON 3658 11885 3628 11944 3680 11965 3711 11904 TIME...MOT...LOC 0640Z 174DEG 29KT 3663 11898 3642 11936 JEB
Local storm report, Apr 26, 12:12 AM PDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1212 AM PDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD VISALIA 36.33N 119.32W
04/25/2012 TULARE CA PUBLIC
REPORTS MINOR ROADWAY FLOODING IN NORTHEAST VISALIA.
&&
BPETThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:18 PM PDT | Special Weather Statement | HNX | Kern | 42 min |
| Apr 25, 9:46 PM PDT | Severe Thunderstorm Warning | HNX | Kern, Tulare | 29 min |
| Apr 25, 10:31 PM PDT | Severe Thunderstorm Warning | HNX | Tulare | 29 min |
| Apr 25, 11:46 PM PDT | Special Weather Statement | HNX | Fresno | 44 min |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.